Pennsylvania, 2003

Flood in Pennsylvania, June 8, 2003

June 8, 2003 · NWS CTP · 1 event in 1 county or zone

0 feet. The creek crested just at flood stage at 16:45 EST on Sunday June 8th, then receded below flood stage at 17:45 EST on the 8th.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CTP wrote it up.

Heavy rainfall caused Conodoguinet Creek at Hogestown to reach Flood Stage of 8.0 feet. The creek crested just at flood stage at 16:45 EST on Sunday June 8th, then receded below flood stage at 17:45 EST on the 8th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before the first event at Jun 8, 3:32 PM EST, 1 hour 13 minutes earlier.

Area forecast discussion, Jun 8, 3:32 PM EST, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
432 PM EDT SUN JUN 8 2003

UPDATED ZONES TO ADD SVR TSTM WATCH FOR WARREN CO.

FITZGERALD

**************** PREVIOUS DISCUSSION BELOW ************************

CLOUDS HOLDING TOUGH MOST OF CWA THIS AFTN...FAR WESTERN SECTIONS
ARE THE EXCEPTION. SOME BREAKS HAVE ALLOWED THE TEMPS TO CREEP
TOWARD THE 70 DEGREE MARK MOST PLACES. LATEST VIS IMAGERY DOES SHOW
SOME OF THE LOW CLOUDS BEING SCOURED OUT...BUT MUCH OF CWA WILL
REMAIN COLD AIR DAMMED THROUGH EVE.

COLD FRONT PROGRESSING E THROUGH IN IS FORCING SQUALL LINE OVER
CENTRAL OH ATTM. EXPECT SHOWER/TSTM ACTIVITY TO REACH WRN CWA LATER
THIS EVE. LACK OF DAYTIME HEATING SHOULD DIMINISH CHANCE OF THUNDER
QUICKLY AFTER SS...BUT SHOWERS WILL OVERSPREAD CWA THROUGH MIDNIGHT.

MOST OF CENTRAL PA WILL ENJOY DRIER WEATHER ON MON IN POST FRONTAL
AMS...THOUGH CLOUDS WILL STILL BE ABUNDANT ESPECIALLY IN THE
MORNING. GOOD CHANCE AT SUN EXPECTED MON AFT...WITH TEMPS HAVING A
BETTER CHANCE TO REACH SEASONAL NORMALS. WILL CARRY SLIGHT CHANCE OF
SHOWERS IN NWRN CORNER OF CWA AS UPR CORE LOW LIFTS NE.

SFC RIDGE AXIS MOVES ACROSS CWA ON TUE WITH THE POSS IF ABUNDANT
SUNSHINE  THAT WILL NOT LAST TOO LONG HOWEVER AS PROGS MOVE NEXT
SLIPPER TYPE SYSTEM TO PA DOORSTEP LATE TUE NIGHT/WED MORN. LOW IS
PROGGED TO LIFT ACROSS PA WED BRINGING MORE SHOWERS.

HPC MDM RNG PROGS KEEP SRN END OF WEDNESDAY FROPA DRAPED VICINITY OF
THE MASON DIXON LINE THUR THROUGH SUN...WHICH MEANS A RETURN TO
MOSTLY CLOUDY AND POTENTIALLY SHOWERY WEATHER FOR PA.

.CTP...SVR TSTM WATCH THRU 9 PM FOR WARREN CO.

GARTNER
Hazardous weather outlook, Jun 8, 4:20 AM EST, 12 hours 25 minutes before
PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-081115-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
520 AM EDT SUN JUN 8 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...A COLD FRONT OVER THE OHIO VALLEY THIS MORNING WILL MOVE
EAST AND CROSS CENTRAL PENNSYLVANIA TONIGHT.

WARMER TEMPERATURES BETWEEN 75 AND 80 THIS AFTERNOON...COMBINED WITH
DEWPOINTS CLIMBING ABOVE 60...WILL CREATE A MODERATELY UNSTABLE
AIRMASS OVER THE REGION BETWEEN 3 PM AND 9 PM.

THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS POSTED A SLIGHT
RISK OF SEVERE THUNDERSTORMS FOR WESTERN AND CENTRAL PENNSYLVANIA
LATE THIS AFTERNOON AND EARLY TONIGHT.

THE MAIN SEVERE WEATHER THREAT FROM THE THUNDERSTORMS WILL BE
ISOLATED...DAMAGING STRAIGHT LINE WIND GUSTS AROUND 60 MPH...AND
PERHAPS HAIL IN A FEW LOCATIONS UP TO NICKEL SIZE IN DIAMETER.

.DAYS TWO THROUGH SEVEN...

ANOTHER COLD FRONT WILL MOVE EAST ACROSS PENNSYLVANIA TUESDAY
NIGHT...PERHAPS LEADING TO ANOTHER ROUND OF SHOWERS...ALONG WITH
ISOLATED STRONG TO SEVERE THUNDERSTORMS.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

LAMBERT

In the hours before

Special weather statement, Jun 8, 3:45 PM EST, 1 hour before
PAZ004-090100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
445 PM EDT SUN JUN 8 2003

...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 900 PM FOR WARREN
COUNTY...

A COLD FRONT...OVER OHIO LATE THIS AFTERNOON...WILL MOVE INTO
WESTERN PENNSYLVANIA THIS EVENING. A LINE OF STRONG TO POTENTIALLY
SEVERE THUNDERSTORMS WILL ACCOMPANY THE FRONT. THE MOST LIKELY TIME
FOR THUNDERSTORMS WILL BE BETWEEN THE HOURS OF 7 AND 10 PM. DAMAGING
WINDS..LARGE HAIL..AND FREQUENT LIGHTNING ARE POSSIBLE WITH THESE
STORMS.

FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE
AT...WWW.NWS.NOAA.GOV/ER/CTP

FITZGERALD

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Cumberland

When
June 8, 4:45 PM EST
Where
Cumberland forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
40.164, -77.266 (the zone’s center; the record gives no point)

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2003Every state in 2003This day in weather historyWarnings in Pennsylvania, June 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5359941.